MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI2512BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).Investigation pending return of suspected device.The initial notification of this event was received on 12/12/2024, for which the event details were assessed and determined the event did not meet any regulatory reporting requirements.Additional information received from the issuer regarding the case on 12/13/2024, for which the complaint file was re-assessed for reportability and concluded that based on the additional information received, this complaint file will be updated to a reportable event.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during a very tortuous vertebral artery/pica area dissection, physician placed one target coil 2cm coil and then deployed optiblock 2.5x12 behind it.After much manipulation trying to get it to break, the optiblock detached prematurely.Physician was able to remove the optiblock safely along with the microcatheter and saved it for me to send in.Microcath was headway duo 156." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 13dec2024 - additional information received from the issuer: "· what was the location of the implant at the time of the premature detachment (inside mc, inside vessel, etc.)? - implant was partially deployed but also partly still in the mc · can you provide more details around how the physician removed the implant coil (additional devices, removed/replaced mc, etc.)? - physician had to remove the mc and the coil stayed in it ".
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.If the device becomes available in the future, the complaint file will be revisited and the investigation results updated accordingly.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f240200484 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The initial notification of this event was received on 12/12/2024, for which the event details were assessed and determined the event did not meet any regulatory reporting requirements.Additional information received from the issuer regarding the case on 12/13/2024, for which the complaint file was re-assessed for reportability and concluded that based on the additional information received, this complaint file will be updated to a reportable event.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21125306
Report Number3014162263-2024-00106
Device Sequence Number12641633
Product Code HCG
UDI-Device Identifier00810068568936
UDI-Public(01)00810068568936(11)240220(17)290220(10)F240200484
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI2512BLK
Device Lot NumberF240200484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown